Our five year old son was diagnosed with Type 1 diabetes 9 months ago. He has experienced pre-evening snack blood/glucose readings in the 300s and 400s. We are frequently unsure if this is caused by illness or rebound, but wish to know what the correct procedure is regarding the evening snack. The rapid insulin is still within its peak period so we don't want to give additional insulin, yet we don't want to give the evening snack because he is already so high. Please advise.
It is generally not a good idea to omit snacks due to high blood sugars unless you are sure they are due to overeating. Stress, illness and growth often cause high blood sugars and often cause blood sugars to increase or decrease rapidly. A little more information about blood sugars at lunch, whether he is rebounding from an earlier low or just needing an overall insulin adjustment in his evening dose come to mind. What are his usual fasting blood sugars? It sounds like you may need to contact your diabetes team to get some help adjusting.
Last Updated: Tuesday April 06, 2010 15:08:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2016. Comments and Feedback.